MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952832400
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that catheter entrapment occurred.The target lesion was located in the right anterior tibial artery.After a non-bsc guidewire crossed the lesion, a 4.00x32mm promus premier drug-eluting stent was advanced but failed to cross the lesion.During the procedure, the device became stuck on the guidewire and the device could not be advanced nor could not be removed from the guidewire.The device was removed together with the guidewire and procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Updated: device evaluated by mfr., method codes, result codes and conclusion codes.Device evaluated by mfr: promus premier us mr 4.00x32mm stent delivery system was returned for analysis broken into two sections.A visual and microscopic examination of the crimped stent found stent damage.Damage was noted to the proximal and mid sections of the stent and to the most distal stent strut row.The balloon cones were reviewed.The balloon wings were folded and were not subjected to positive pressure.The proximal balloon cone had been distorted by the damage stent.No issues noted with the distal balloon cone.A visual and tactile examination of the hypotube identified multiple hypotube kinks.A visual and tactile examination of the shaft polymer extrusion revealed a shaft break on the distal side of wire exchange port.The outer shaft polymer extrusion had been stretched proximally of inner shaft polymer extrusion break site.Multiple sites of stretching and bunching were noted along length of shaft polymer extrusion.A guidewire was returned stuck within the wire lumen of distal portion of the device.The returned wire outer diameter was measured 0.0135 which was the correct size per dfu the device is designed for guidewire.A visual and microscopic examination found no damage to the tip.No other issues were identified during the product analysis.The investigation conclusion is user / use error as there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer or expected by the user.(b)(4).
 
Event or Problem Description
It was reported that catheter entrapment occurred.The target lesion was located in the right anterior tibial artery.After a non-bsc guidewire crossed the lesion, a 4.00x32mm promus premier¿ drug-eluting stent was advanced but failed to cross the lesion.During the procedure, the device became stuck on the guidewire and the device could not be advanced nor could not be removed from the guidewire.The device was removed together with the guidewire and procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6987593
Report Number2134265-2017-10806
Device Sequence Number1676451
Product Code NIQ
UDI-Device Identifier08714729844990
UDI-Public08714729844990
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2018
Device Model NumberH7493952832400
Device Catalogue Number39528-3240
Device Lot Number0020308709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2017
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer11/10/2017
Initial Report FDA Received Date10/30/2017
Supplement Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR